Lessons of the month 2: Olanzapine-induced hypothermia and hand oedema.
Аннотация
INTRODUCTION
We describe a case of olanzapine-induced hypothermia and hand oedema in an older adult with behavioural and psychological symptoms of dementia (BPSD).
CASE PRESENTATION: An 82-year-old woman with hypothyroidism and dementia was reviewed by the geriatric team at a nursing home in view of lethargy and an unrecordable oral temperature. She was noted to have a bilateral hand oedema and right basal crackles. Investigations revealed high white cell count and inflammatory markers. She was treated as per hypothermia and communityacquired pneumonia protocols. The patient did not have the expected response to treatment. Olanzapine was tailed down and stopped with good effect as it was suspected to be a contributory cause to both the hypothermia and oedema.
DISCUSSION AND
CONCLUSION
Potentially inappropriate polypharmacy can be specifically targeted with effective deprescribing. Treatment review should be encouraged on a regular basis, especially in frail older adults with polypharmacy.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.